Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 188, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 17, 2006, 7:20 AM EDT for Scott County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2006, 7:20 AM EDT (11:20 UTC)
- Expired
- Apr 17, 2006, 7:45 AM EDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Scott County, KY
The radar
The Louisville radar (KLVX), 124 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.3 hours before the alert went out and 403 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 4:00 AM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 17, 4:00 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 400 AM EDT MON APR 17 2006 .SHORT TERM (TODAY AND TONIGHT)... MAIN FORECAST CONCERN IS DEALING WITH THE DIMINISHING PCPN THREAT THIS MORNING. THEN THE OVERALL CLOUD TRENDS TODAY AND TONIGHT... AND THEIR RESULTING IMPACT ON MAX TEMPS TODAY AND THE MINS TONIGHT. WITH THE WEAKENING TROF EXITING THE AREA DURING THIS MORNING...AND WITH THE COLD FRONT JUST NOW DRIFTING SOUTH OF THE OHIO RIVER...WILL KEEP SMALL CHANCES OF TRW-/RW- IN FA FOR THIS MORNING. THEN PARTLY TO MOSTLY CLOUDY SKIES THIS AFTERNOON BUT CLEARING FROM THE NORTH LATE THIS AFTERNOON INTO EARLY TONIGHT. ONLY SMALL ADJUSTMENTS TO TEMP TRENDS FROM THE CURRENT FCST. --21 .LONG TERM (TUESDAY-MONDAY)... TUESDAY AND WEDNESDAY... ONGOING FORECAST ONLY REQUIRED A FEW MINOR TWEAKS...SMALL MODEL DIFFERENCES FROM THE LAST FEW RUNS. MAIN ADJUSTMENTS TO TO SLIGHTLY PUSH PRECIP CHANCES BACK INTO WEDNESDAY ONLY. AREA OF LOW PRESSURE WILL ROLL EAST FROM THE NEAR THE OZARKS TUESDAY EVENING AND ON ACROSS THE TN VALLEY NEAR THE TN AND KY BORDER WEDNESDAY...SYSTEM WEAKENS AS ENERGY STAYS MORE TOWARDS THE PARENT LOW NEAR THE UPPER MS VALLEY. HAVE KEPT LOW CHANCE POPS AS SCTD SHOWER/TSTORM ACTIVITY WILL BE POSSIBLE. PRECIP CHCS LOOKS TO END DURING THE NIGHTTIME HOURS WEDNESDAY. TEMPS SHOULD REMAIN NEAR NORMAL EACH DAY. THURSDAY THROUGH MONDAY... HAVE FOLLOWED A COMBO OF THE ECMWF AND THE NCEP ENSEMBLE MEAN THROUGH THE PERIOD...THIS IS FAIRLY CONSISTENT WITH CURRENT FORECAST AS WELL...THOUGH SOME MINOR CHANGES WERE NECESSARY DEALING WITH THE PRECIP CHANCES LATE IN THE WEEK AS MODELS SHOWING ANOMALOUS LOOKING DEEP CLOSED UPPER LOW SLOWLY WORKING EAST ACROSS THE NORTHERN STATES. TEMPS LOOK TO REMAIN NEAR NORMAL THRU THE PERIOD AS WELL. THINKING THE CUT OFF LOW IS OVERDONE...ESPECIALLY FOR THIS TIME OF YEAR...THOUGH A MUCH WEAKER LOW IS PLAUSIBLE. SO HAVE TAKEN THE LOW SLOWLY EAST ACROSS THE UPPER MS VALLEY THURSDAY...TOWARDS THE GREAT LAKES WITH RIDGING NEAR THE EAST COAST SLOWING ITS PROGRESSION SOME...AS THE RIDGE BREAKS DOWN THE LOW WILL SCOOT OFF TO THE EAST FRIDAY INTO SATURDAY ACROSS THE GREAT LAKES TOWARDS THE ATLC SEABOARD. SFC RIDGING WILL MAKE ITS WAY INTO THE AREA LATE IN THE WEEKEND INTO THE EARLY PORTION OF NEXT WEEK AS A UPPER LEVEL RIDGE SLIDES EAST FROM THE PLAINS. HAVE MENTIONED PRECIP CHANCES WITH SHOWERS AND TSTORMS FRIDAY...LINGERING INTO SATURDAY MORNING/EARLY AFTERNOON AS THE FRONT SWINGS THROUGH THE AREA. DRYING AND CLEARING SATURDAY NIGHT INTO SUNDAY...AMPLE SUNSHINE TO START NEXT WEEK. --SCHOTT && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 17, 4:30 AM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 AM EDT MON APR 17 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-180830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 430 AM EDT MON APR 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING AS THE COLD FRONT PASSES THROUGH THE OUTLOOK AREA...THOUGH STORMS ARE NOT EXPECTED TO BE EITHER STRONG OR SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY...AND FRIDAY INTO EARLY SATURDAY AS WEATHER DISTURBANCES ADVANCE ACROSS THE OHIO RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. SCHOTT
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 9:47 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 43 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.